Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 14, NWS San Diego, CA

November 14, 2025Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Nov 14, 2025, 8:18 PM PST for Orange County, San Diego County, California. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2025, 8:18 PM PST (04:18 UTC)
Expired
Nov 15, 2025, 3:00 PM PST
In force
19 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WHUS46 KSGX 150418
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
818 PM PST Fri Nov 14 2025

CAZ043-552-151230-
/O.NEW.KSGX.BH.S.0014.251115T0418Z-251115T2300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
818 PM PST Fri Nov 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY AFTERNOON...

* WHAT...West-northwest swell with a 12-14 second period mixed
  with choppy seas is generating surf of 4 to 7 feet, with sets 
  to 8 feet. Highest surf expected along west and southwest facing
  beaches. 

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Saturday afternoon.

* IMPACTS...Strong rip currents and hazardous swimming conditions.

* ADDITIONAL DETAILS...Large breaking waves of 4-7 feet with sets
  to 8 feet have been observed. In addition to a 20-30% chance for
  thunderstorms embedded within stormy conditions tonight and 
  Saturday, beach conditions will be hazardous. The swell lessens 
  and thunderstorms taper off Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
371 
WHUS46 KSGX 151210
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
410 AM PST Sat Nov 15 2025

CAZ043-552-152215-
/O.CON.KSGX.BH.S.0014.000000T0000Z-251115T2300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
410 AM PST Sat Nov 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...West-northwest swell with a 12-14 second period mixed 
  with choppy seas is generating surf of 4 to 7 feet, with sets 
  to 8 feet. Highest surf expected along west and southwest 
  facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Saturday afternoon.

* IMPACTS...Strong rip currents and hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...There is a 20-30% chance for thunderstorms
  embedded within stormy conditions today, leading to potentially
  hazardous lightning. The swell lessens and thunderstorms taper 
  off this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Seek sturdy shelter if lightning is observed or thunder is heard.

&&

$$
925 
WHUS46 KSGX 152047
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1247 PM PST Sat Nov 15 2025

CAZ043-552-152300-
/O.CON.KSGX.BH.S.0014.000000T0000Z-251115T2300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1247 PM PST Sat Nov 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...West-northwest swell with a 12-14 second period mixed 
  with choppy seas is generating surf of 4 to 7 feet, with sets 
  to 8 feet. Highest surf expected along west and southwest 
  facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Saturday afternoon.

* IMPACTS...Strong rip currents and hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...There is a slight chance for thunderstorms
  embedded within stormy conditions this afternoon, leading to 
  potentially hazardous lightning. The swell lessens and 
  thunderstorms taper off this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 14, 1:56 PM PST, 6 hours 22 minutes earlier.

Area forecast discussion, Nov 14, 1:56 PM PST, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
156 PM PST Fri Nov 14 2025

.SYNOPSIS...
An storm system will impact the region through the weekend.
Lighter showers through this evening will evolve into heavier and
more widespread precipitation overnight into Saturday, including
the chance for thunderstorms. The weather pattern looks to remain
active with another winter storm expected to impact the region by
Monday into Tuesday with another additional storm system to impact
the region by later next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.THROUGH THE WEEKEND...

A large plume of moisture is seen across satellite, moving over
Southern California from southwest to northeast. Abundant moisture
is present per our sounding earlier this morning with precipitable
water values nearing 1.50" over the region. This is all associated
with a deep 555 mb area of low pressure off the coast. The
atmospheric river over the region currently is weak, where light
showers will continue to spread over the region through the early
evening hours with high confidence.

As the storm system begins to push inland over the area tonight into
Saturday, heavier and more widespread/constant precip will move into
the area. The track of the low is more definite now, moving off to
the northeast over Southern California into the Desert Southwest.
Models show a vorticity maxima and associated IVT surge moving
through with this system, leading to highest confidence in the
heaviest precipiation falling for many by Saturday morning into the
first half of the afternoon. Widespread rainfall is expected to
occur for all areas of the region, including the deserts where some
areas will receive near one inch of rain in total. Latest hi-res
guidance continues to show bands/ribbons of heavier precipitation
occurring on Saturday morning into the early afternoon, but there
remains lower confidence in exactly where these set up. Whoever
finds themselves under these bands of precipitation, will see heavy
rainfall in a short amount of time. Elevated CAPE is also seen
across the region during this time period, so embedded thunderstorms
cannot be ruled out. As the frontal boundary passes through the
area, winds will increase as well. Models indicate southerly
prefrontal winds gusting near 20-30 MPH for areas near the coast and
adjacent valleys and closer to 30-40 MPH across the desert slopes.

Post-frontal precipiation will occur Saturday evening for areas
along and west of the mountains. Models show some of these being
more isolated with moderate amounts of rain at time. Snow levels
will remain very high with this warm storm system, but will begin to
fall closer to 6,500-7,000 feet by Saturday night into Sunday
morning. Snow amounts for mountain towns near these elevations will
see near one inch of total snow. Local WRF model shows an
interesting set up, with the surface low maintaining itself into
Sunday morning bringing additional bands of heavier precipitation.
Rain rates near 0.75"/hr are shown in some of these bands, so
something to keep an eye on as we move closer in time.

.NEXT WEEK...

Forecast models and confidence is increasing that another weather
system will move through the area by Monday and Tuesday, as well as
an additional system that may approach our region by later next week.
Confidence is high that the system early next week will impact the
region, but exactly where it goes is still in question, where some
models depict it to be closer to our area, some further offshore.
Whatever the exact path, chances for rain and cooler weather will
remain in the forecast for early next week; the forecast also calls
for mountain communities/resorts to see some higher accumulations
than we expect this weekend. NBM forecasts show highs well below
average with highs in the 50s/60s for many lower elevations/deserts,
30s/40s for higher elevations. NBM chances are 30-50% to see rain
totals over 1 inch for this storm system for areas west of the
mountains.

After the early next week storm system passes, a weak ridge may try
to nudge into the area by Wednesday. This would bring back some
actual sunshine and slightly warmer (still cooler) weather. Models
are beginning to align in yet another storm system moving in from
the northwest sometime around Thursday or Friday. The details of
this system are highly uncertain, but the forecast continues to show
an active weather pattern for the foreseeable future.

&&

.AVIATION...
142200Z...Currently FEW-SCT below 1000 feet MSL and BKN-OVC around 4-
8 kft area wide. Mid-level BKN-OVC cloud bases to lower gradually to
3-5 kft by this evening with occasional MVFR cigs in SCT -SHRA
becoming commonplace.

Widespread RA for all areas pushing in from the southwest after 06Z.
This will be accompanied by widespread MVFR VIS, intermittent MVFR
CIGs, and increasing southerly winds through the coastal basin.
Conditions continue to deteriorate after 12Z Sat as SCT +RA and TSRA
begin to move in. Intermittent IFR VIS (1-3SM) and lowered CIGs
(1000-2000 ft MSL) with any heavier precip. Southerly wind gusts
increasing to 20-30 kts through the coastal basin late Saturday
morning. Coverage of TSRA and RA (along with associated CIG/VIS
restrictions) begins to decrease from south to north after 21Z Sat
with winds becoming southwesterly and slowly weakening through the
evening.

&&

.MARINE...
A large low pressure system approaching the region today will move
through Saturday and Sunday. Breezy winds from the south 10-15 knots
with gusts near 20 knots today will strengthen early Saturday
morning to 15-25 knots, frequent gusts to 30 kts with occasional
gusts around 35 kts. This will bring steep, mixed seas 5-8 feet
throughout the coastal waters. See the Small Craft Advisory for
more. Winds become westerly mid-afternoon Saturday and then
gradually weaken that evening, though remain breezy through the
weekend.

This system will also bring showers over the waters through the
weekend, and a chance of thunderstorms Friday night through Saturday
afternoon. Additionally, occasional heavy rain Saturday and
potentially Sunday will reduce visibility. A Marine Weather
Statement continues for thunderstorm chances Friday afternoon
through late Saturday and contains more details.

Winds strengthen again on Monday ahead of the next storm system.
There is still some uncertainty in exact intensity of winds, but
gusts in excess of 20 knots are possible along with another round of
precipitation.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from late tonight through Saturday evening for Apple
     and Lucerne Valleys-Coachella Valley-Orange County Coastal
     Areas-Orange County Inland Areas-Riverside County Mountains-
     San Bernardino County Mountains-San Bernardino and
     Riverside County Valleys-The Inland Empire-San Diego County
     Coastal Areas-San Diego County Deserts-San Diego County
     Mountains-San Diego County Valleys-San Gorgonio Pass near
     Banning-Santa Ana Mountains and Foothills.

PZ...Small Craft Advisory from 2 AM to 4 PM PST Saturday for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 10 nm-Waters from San Mateo Point to the Mexican Border
     Extending 10 to 60 nm out including San Clemente Island.

&&

PUBLIC...APR
AVIATION/MARINE...KW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:31 AM PSTSpecial Marine WarningSGX59 min
Nov 15, 8:00 AM PSTAreal Flood AdvisorySGXSan Bernardino116 min
Nov 15, 8:34 AM PSTAreal Flood AdvisorySGXOrange, Riverside118 min
Nov 15, 8:47 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Diego117 min
Nov 15, 9:45 AM PSTAreal Flood AdvisorySGXRiverside, San Diego118 min
Nov 15, 10:09 AM PSTFlash Flood Warning Considerable damage threatSGXSan Bernardino3 hr
Nov 15, 10:50 AM PSTAreal Flood AdvisorySGXRiverside, San Bernardino116 min
Nov 15, 10:55 AM PSTAreal Flood AdvisorySGXSan Diego2 hr
Nov 15, 11:23 AM PSTAreal Flood AdvisorySGXRiverside, San Bernardino119 min
Nov 15, 12:50 PM PSTAreal Flood AdvisorySGXRiverside, San Diego119 min
Nov 15, 1:20 PM PSTAreal Flood AdvisorySGXOrange119 min
Nov 15, 2:01 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino119 min
Nov 15, 2:06 PM PSTAreal Flood AdvisorySGXSan Diego2 hr
Nov 15, 2:23 PM PSTAreal Flood AdvisorySGXRiverside119 min

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.